Advertisement

Properties of Absolutely Continuous Functions

  • Valeriĭ V. Buldygin
  • Karl-Heinz Indlekofer
  • Oleg I. Klesov
  • Josef G. Steinebach
Chapter
Part of the Probability Theory and Stochastic Modelling book series (PTSM, volume 91)

Abstract

Absolutely continuous functions are an important class of functions for both applications and theory. Every polynomial of a finite order as well as every differentiable function is absolutely continuous. Moreover, any solution of an ordinary differential equation is absolutely continuous, since the latter is at least one times differentiable. These examples are not exhaustive. In this chapter, we consider conditions under which absolutely continuous functions belong to the classes PRV, PI, SQI, or POV (see Definitions 3.16–3.32). The results obtained in this chapter will be used throughout the book, for example, in Chaps. 5–9.

References

  1. 8.
    S. Aljančić and D. Arandelović, O-regularly varying functions, Publ. Inst. Math. (Beograd) (N.S.) 22 (36) (1977), 5–22.Google Scholar
  2. 26.
    N.K. Bari and S.B. Stechkin, Best approximation and differential properties of two conjugate functions, Trudy Mosk. Mat. Obshch. 5 (1956), 483–522. (Russian)MathSciNetGoogle Scholar
  3. 34.
    S.N. Berns̆teı̆n, On majorants of finite or quasi-finite growth, Doklady Akad. Nauk SSSR (N.S.) 65 (1949), 117–120. (Russian)Google Scholar
  4. 41.
    N.H. Bingham, C.M. Goldie, and J.L. Teugels, Regular Variation, Cambridge University Press, Cambridge, 1987.CrossRefGoogle Scholar
  5. 46.
    R. Bojanić and E. Seneta, A unified theory of regularly varying sequences, Math. Z. 134 (1973), 91–106.MathSciNetCrossRefGoogle Scholar
  6. 63.
    V.V. Buldygin, O.I. Klesov, and J.G. Steinebach, The PRV property of functions and the asymptotic behavior of solutions of stochastic differential equations, Teor. Imov. Mat. Stat. 72 (2005), 10–23 (Ukrainian); English transl. in Theory Probab. Math. Statist. 72 (2006), 11–25.Google Scholar
  7. 64.
    V.V. Buldygin, O.I. Klesov, and J.G. Steinebach, PRV property and the asymptotic behaviour of solutions of stochastic differential equations, Theory Stoch. Process. 11 (27)(2005), no. 3–4, 42–57.Google Scholar
  8. 67.
    V.V. Buldygin, O.I. Klesov, and J.G. Steinebach, PRV property and the φ-asymptotic behavior of solutions of stochastic differential equations, Liet. Mat. Rink. 77(2007), no. 4, 445–465 (Ukrainian); English transl. in Lithuanian Math. J. 77(2007), no. 4, 361–378.MathSciNetCrossRefGoogle Scholar
  9. 70.
    V.V. Buldygin, O.I. Klesov, and J.G. Steinebach, Asymptotic properties of absolutely continuous functions and strong laws of large numbers for renewal processes, Teor. Imovirnost. Matem. Statist. 87 (2012), 1–11 (Ukrainian); English transl. in Theory Probab. Math. Statist. 87 (2013), 1–12.MathSciNetCrossRefGoogle Scholar
  10. 77.
    S. Cambanis, On the path absolute continuity of second order processes, Ann. Probab. 3(1975), no. 6, 1050–1054.MathSciNetCrossRefGoogle Scholar
  11. 145.
    J. Galambos and E. Seneta, Regularly varying sequences, Proc. Amer. Math. Soc. 41 (1973), 110–116.MathSciNetCrossRefGoogle Scholar
  12. 200.
    S. Janson, S. M’Baye, and P. Protter, Absolutely continuous compensators, Int. J. Theor. Appl. Finance 14 (2011), no. 3, 335–351.MathSciNetCrossRefGoogle Scholar
  13. 241.
    D. Kramkov and W. Schachermayer, The asymptotic elasticity of utility functions and optimal investment in incomplete markets, Ann. Appl. Probab. 9 (1999 ), no. 3, 904–950.MathSciNetCrossRefGoogle Scholar
  14. 250.
    G. Lindgren, Stationary Stochastic Processes. Theory and Applications, CRC Press, Boca Raton, FL, 2013.Google Scholar
  15. 261.
    V. Marić, Regular Variation and Differential Equations, Springer-Verlag, Berlin–Heidelberg–New York, 2000.CrossRefGoogle Scholar
  16. 268.
    W. Matuszewska, A remark on my paper “Regularly increasing functions in the theory of L φ-spaces”, Studia Math. 25 (1964/1965), 265–269.Google Scholar
  17. 313.
    N. Samko, On non-equilibrated almost monotonic functions of the Zygmund–Bary–Stechkin class, Real Anal. Exchange 30 (2004/05), no. 2, 727–745.Google Scholar
  18. 324.
    E. Seneta, Regularly Varying Functions, Springer-Verlag, Berlin–Heidelberg–New York, 1976.CrossRefGoogle Scholar
  19. 357.
    A.B. Trajković and J.V. Manojlović, Asymptotic behavior of intermediate solutions of fourth-order nonlinear differential equations with regularly varying coefficients, Electron. J. Differential Equations (2016), Paper No. 129, 32 pp.Google Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  • Valeriĭ V. Buldygin
    • 1
  • Karl-Heinz Indlekofer
    • 2
  • Oleg I. Klesov
    • 3
  • Josef G. Steinebach
    • 4
  1. 1.Department of Mathematical AnalysisNational Technical University of UkraineKyivUkraine
  2. 2.Department of MathematicsUniversity of PaderbornPaderbornGermany
  3. 3.Department of Mathematical Analysis and Probability TheoryNational Technical University of UkraineKyivUkraine
  4. 4.Mathematical InstituteUniversity of CologneCologneGermany

Personalised recommendations